Independence, relative randomness, and PA degrees

Adam R. Day, Jan Severin Reimann

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

We study pairs of reals that are mutually Martin-Löf random with respect to a common, not necessarily computable probability measure. We show that a generalized version of van Lambalgen's theorem holds for noncomputable probability measures, too. We study, for a given real A, the independence spectrum of A, the set of all B such that there exists a probability measure μ so that μ{A,B} = 0 and {A,B} is {μ × μ}-random. We prove that if A is computably enumerable (c.e.), then no δ0 2-set is in the independence spectrum of A. We obtain applications of this fact to PA degrees. In particular, we show that if A is c.e. and P is of PA degree so that P ≱T A, then A ⊕ P ≥T ; ∅.

Original languageEnglish (US)
Pages (from-to)1-10
Number of pages10
JournalNotre Dame Journal of Formal Logic
Volume55
Issue number1
DOIs
StatePublished - Feb 5 2014

Fingerprint

Randomness
Probability Measure
Theorem
Independence

All Science Journal Classification (ASJC) codes

  • Logic

Cite this

@article{383c10f802054bd8a72638f855ddfc83,
title = "Independence, relative randomness, and PA degrees",
abstract = "We study pairs of reals that are mutually Martin-L{\"o}f random with respect to a common, not necessarily computable probability measure. We show that a generalized version of van Lambalgen's theorem holds for noncomputable probability measures, too. We study, for a given real A, the independence spectrum of A, the set of all B such that there exists a probability measure μ so that μ{A,B} = 0 and {A,B} is {μ × μ}-random. We prove that if A is computably enumerable (c.e.), then no δ0 2-set is in the independence spectrum of A. We obtain applications of this fact to PA degrees. In particular, we show that if A is c.e. and P is of PA degree so that P ≱T A, then A ⊕ P ≥T ; ∅.",
author = "Day, {Adam R.} and Reimann, {Jan Severin}",
year = "2014",
month = "2",
day = "5",
doi = "10.1215/00294527-2377842",
language = "English (US)",
volume = "55",
pages = "1--10",
journal = "Notre Dame Journal of Formal Logic",
issn = "0029-4527",
publisher = "Duke University Press",
number = "1",

}

Independence, relative randomness, and PA degrees. / Day, Adam R.; Reimann, Jan Severin.

In: Notre Dame Journal of Formal Logic, Vol. 55, No. 1, 05.02.2014, p. 1-10.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Independence, relative randomness, and PA degrees

AU - Day, Adam R.

AU - Reimann, Jan Severin

PY - 2014/2/5

Y1 - 2014/2/5

N2 - We study pairs of reals that are mutually Martin-Löf random with respect to a common, not necessarily computable probability measure. We show that a generalized version of van Lambalgen's theorem holds for noncomputable probability measures, too. We study, for a given real A, the independence spectrum of A, the set of all B such that there exists a probability measure μ so that μ{A,B} = 0 and {A,B} is {μ × μ}-random. We prove that if A is computably enumerable (c.e.), then no δ0 2-set is in the independence spectrum of A. We obtain applications of this fact to PA degrees. In particular, we show that if A is c.e. and P is of PA degree so that P ≱T A, then A ⊕ P ≥T ; ∅.

AB - We study pairs of reals that are mutually Martin-Löf random with respect to a common, not necessarily computable probability measure. We show that a generalized version of van Lambalgen's theorem holds for noncomputable probability measures, too. We study, for a given real A, the independence spectrum of A, the set of all B such that there exists a probability measure μ so that μ{A,B} = 0 and {A,B} is {μ × μ}-random. We prove that if A is computably enumerable (c.e.), then no δ0 2-set is in the independence spectrum of A. We obtain applications of this fact to PA degrees. In particular, we show that if A is c.e. and P is of PA degree so that P ≱T A, then A ⊕ P ≥T ; ∅.

UR - http://www.scopus.com/inward/record.url?scp=84893367418&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84893367418&partnerID=8YFLogxK

U2 - 10.1215/00294527-2377842

DO - 10.1215/00294527-2377842

M3 - Article

AN - SCOPUS:84893367418

VL - 55

SP - 1

EP - 10

JO - Notre Dame Journal of Formal Logic

JF - Notre Dame Journal of Formal Logic

SN - 0029-4527

IS - 1

ER -